Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 70, NWS Birmingham, AL

March 27, 2017Cherokee County, Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2017, 8:46 PM CDT for Cherokee County, Etowah County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 8:46 PM CDT (01:46 UTC)
Expired
Mar 27, 2017, 9:15 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 8:59 PM CDTHAIL 13 N Reaves, ALQUARTER SIZE HAIL FELL ALONG BEAIRD ROAD. THIS WAS THE 3RD STORM OF THE DAY WITH SEVERE HAIL. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1908 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

283 
WUUS54 KBMX 280146
SVRBMX
ALC019-055-280215-
/O.NEW.KBMX.SV.W.0070.170328T0146Z-170328T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
846 PM CDT MON MAR 27 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  East central Etowah County in northeastern Alabama...
  Southern Cherokee County in northeastern Alabama...

* Until 915 PM CDT

* At 846 PM CDT, a severe thunderstorm was located over Ball Flat, or
  near Hokes Bluff, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Piedmont, Hokes Bluff, Forney, Pleasant Gap, Ballplay, Ball Flat,
  Coloma, Reaves and Spring Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3396 8540 3396 8549 3394 8550 3394 8553
      3395 8553 3397 8574 3395 8574 3397 8589
      3408 8585 3410 8543
TIME...MOT...LOC 0146Z 274DEG 34KT 3403 8576 

HAIL...1.00IN
WIND...60MPH
 
$$

32/Davis
2 follow-up statements
562 
WWUS54 KBMX 280159
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
859 PM CDT MON MAR 27 2017

ALC055-280208-
/O.CAN.KBMX.SV.W.0070.000000T0000Z-170328T0215Z/
Etowah AL-
859 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ETOWAH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Alabama.

LAT...LON 3396 8540 3396 8549 3394 8550 3394 8553
      3395 8553 3396 8554 3397 8574 3399 8574
      3408 8579 3410 8543
TIME...MOT...LOC 0158Z 274DEG 34KT 3402 8561 

$$

ALC019-280215-
/O.CON.KBMX.SV.W.0070.000000T0000Z-170328T0215Z/
Cherokee AL-
859 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN CHEROKEE COUNTY...

At 858 PM CDT, a severe thunderstorm was located near Pleasant Gap,
or near Piedmont, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Forney, Pleasant Gap, Ball Flat, Coloma and Spring Garden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3396 8540 3396 8549 3394 8550 3394 8553
      3395 8553 3396 8554 3397 8574 3399 8574
      3408 8579 3410 8543
TIME...MOT...LOC 0158Z 274DEG 34KT 3402 8561 

HAIL...1.00IN
WIND...60MPH
 
$$

32/Davis
058 
WWUS54 KBMX 280212
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
912 PM CDT MON MAR 27 2017

ALC019-280221-
/O.EXP.KBMX.SV.W.0070.000000T0000Z-170328T0215Z/
Cherokee AL-
912 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEROKEE COUNTY WILL
EXPIRE AT 915 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire. However small hail 
and gusty winds are still possible with this thunderstorm.

LAT...LON 3396 8540 3396 8549 3394 8550 3394 8553
      3395 8553 3396 8554 3397 8574 3399 8574
      3408 8579 3410 8543
TIME...MOT...LOC 0211Z 274DEG 34KT 3401 8551 

$$

32/Davis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:44 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 27, 6:44 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
644 PM CDT Mon Mar 27 2017

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
Tonight and Tuesday.

Very unstable conditions have developed over central Alabama this
afternoon as surface temperatures have warmed into the upper 70s
to lower 80s, with cold air advection aloft as the upper trof
axis approaches from the west. An upper low centered over eastern
Missouri will track eastward overnight and push a trof axis into
north Alabama. Forcing ahead of trof axis will help maintain
convection development throughout the night despite loss of
daytime heating. Best rain chances overnight will be along and
north of I-20 with little or no rain expected south of I-85. The
upper trof axis will become aligned in an east to west direction
across central Alabama on Tuesday. Weak forcing along the trof
axis will produce scattered showers and thunderstorms, mainly
during the heating of the day. 0-6km Bulk Shear and mid level
lapse rates will be much lower on Tuesday and no severe storms
expected.

58/rose

.LONG TERM...
Wednesday through Sunday.

Wednesday continues to look warm and drier as a 500 mb ridge
amplifies over the region ahead of yet another upper trough which
will affect our area on Thursday into Thursday night. Confidence
is slightly lower than 24 hours ago regarding the threat for
severe storms due to model inconsistency with the upper trough
and a less impressive warm sector. We will continue to maintain a
low-end threat for damaging winds, large hail, and maybe a few
brief tornadoes.

After a break on Friday and Saturday, the hits keep on coming.
Another strong storm system could impact the area late Sunday into
Monday. A severe weather threat cannot be ruled out, especially if
the system takes a more northerly track, reducing the chance of
coastal convection blocking the inland progression of instability.

87/Grantham

&&

.AVIATION...
00Z TAF Discussion.

Keeping VFR conditions through much of the evening with VCTS
mentioned across all northern terminals. Storms are scattered
right now, making it difficult to include TSRA at any specific
site. As we go into the overnight hours, expect CIGs to lower
to MVFR. Guidance has tried to bring in IFR CIGs and MVFR VIS in
during the overnight hours into the morning, but I'm not sold on
that occurring just yet. Winds should stay up just enough to
maintain mixing and prevent fog development. The exception is
with TOI, where winds could be a little lower, leading to the
potential for decoupling and lower VIS. Otherwise, gusty winds,
sometimes erratic depending on proximity of scattered storms
tonight into the overnight hours. Tomorrow, generally southerly
winds continue with CIGs improving back to VFR by the afternoon.

25/Owen

&&

.FIRE WEATHER...

Central Alabama will remain in a warm and moist pattern through the
week, with the highest rain chances today and Thursday. Critical
fire weather conditions are not expected through the next 7 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     60  78  55  81  57 /  60  40  10  20  10
Anniston    61  78  57  82  58 /  50  40  10  20  10
Birmingham  62  79  59  83  60 /  60  40  10  20  10
Tuscaloosa  63  80  60  85  60 /  60  40  10  10  10
Calera      63  78  60  84  60 /  50  30  10  20  10
Auburn      61  77  60  83  59 /  20  30  10  20  10
Montgomery  63  81  61  86  59 /  20  30  10  10  10
Troy        61  81  60  86  58 /  20  30  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 27, 5:05 AM CDT, 15 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
505 AM CDT Mon Mar 27 2017

ALZ011>015-017>050-281315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
505 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook Through Tonight.

There is a threat for severe storms today from 1 PM to 9 PM. This
will include the potential for hail up to ping pong ball size and
damaging winds up to 60 mph, mainly along and northwest of a line
from Demopolis to Alabaster to Gadsden. A smaller risk for hail up
to quarter size and isolated damaging winds could extend as far south
and east as Montgomery and Auburn.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another threat for severe storms may come Thursday into Thursday
night across all of the forecast area. There is a potential for
damaging winds up to 60 mph, brief tornadoes, hail up to the size
of quarters.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today and again on Thursday.

In the hours before

Local storm report, Mar 27, 8:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     1 ENE KINGSTON          33.54N 86.75W
03/27/2017                   JEFFERSON          AL   PUBLIC

            RELAYED REPORT OF A TREE BLOWN DOWN ONTO A
            HOUSE.

&&

GMS
Special weather statement, Mar 27, 8:23 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
823 PM CDT MON MAR 27 2017

ALZ025>027-280200-
Shelby AL-Talladega AL-St. Clair AL-
823 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TALLADEGA...
NORTHEASTERN SHELBY AND SOUTH CENTRAL ST. CLAIR COUNTIES UNTIL 900 PM
CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westover, or 8 miles north of Wilsonville, moving northeast at 50
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Talladega, Pell City, Chelsea, Childersburg, Wilsonville, Vincent,
Harpersville, Westover, Alpine Bay Resort, Alpine, Logan Martin Lake,
Vandiver, Coosa Island, Logan Martin Dam, Country Club Estates, St.
Clair County Airport, Sterrett, Gaston Steam Plant, Cropwell and
Howells Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3319 8653 3341 8662 3362 8628 3340 8606
TIME...MOT...LOC 0122Z 237DEG 43KT 3336 8649

32/Davis
Special weather statement, Mar 27, 8:29 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
829 PM CDT MON MAR 27 2017

ALZ018-020-280215-
Etowah AL-Cherokee AL-
829 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ETOWAH AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 915 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm over
Noccalula Falls, or near Gadsden, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gadsden, Rainbow City, Hokes Bluff, Centre, Glencoe, Leesburg, Reece
City, Tennala, Ballplay, Slackland, Gadsden Mall, Western Weiss Lake,
Noccalula Falls, Ball Flat, Weiss Dam, Gadsden Steam Plant, Big Wills
Creek, Crudup, Gadsden Water Works and Wilsonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3394 8605 3412 8608 3421 8566 3398 8560
TIME...MOT...LOC 0129Z 260DEG 26KT 3404 8598

32/Davis
Local storm report, Mar 27, 8:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     1 N RUFFNER MOUNTAIN    33.58N 86.70W
03/27/2017                   JEFFERSON          AL   PUBLIC

            RELAYED REPORT OF A TREE DOWNED ONTO A
            HOUSE.

&&

GMS
Special weather statement, Mar 27, 8:42 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
842 PM CDT MON MAR 27 2017

ALZ018-019-280215-
Etowah AL-Calhoun AL-
842 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN AND SOUTHEASTERN
ETOWAH COUNTIES UNTIL 915 PM CDT...

At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glencoe, or 9 miles south of Hokes Bluff, moving northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Rainbow City, Piedmont, Hokes Bluff, Glencoe,
Alexandria, Jacksonville State University, Southside, Cobb City,
Knightens Crossroads, Sulphur Springs and Wellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3397 8574 3396 8553 3389 8553 3389 8560
      3388 8560 3388 8564 3385 8564 3375 8595
      3394 8605
TIME...MOT...LOC 0142Z 244DEG 44KT 3387 8592

32/Davis
Local storm report, Mar 27, 8:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     1 N RUFFNER MOUNTAIN    33.58N 86.70W
03/27/2017                   JEFFERSON          AL   PUBLIC

            RELAYED REPORT OF A TREE DOWNED ONTO A
            HOUSE.

0737 PM     TSTM WND DMG     1 WSW RUFFNER MOUNTAIN  33.55N 86.72W
03/27/2017                   JEFFERSON          AL   PUBLIC

            RELAYED REPORT OF SEVERAL TREES DOWN IN THIS
            AREA OF EAST BIRMINGHAM.

0736 PM     TSTM WND DMG     1 ENE KINGSTON          33.54N 86.75W
03/27/2017                   JEFFERSON          AL   PUBLIC

            RELAYED REPORT OF A TREE BLOWN DOWN ONTO A
            HOUSE.

0725 PM     HAIL             1 NNE REAVES            33.99N 85.78W
03/27/2017  U1.75 INCH       ETOWAH             AL   BROADCAST MEDIA

            .

0725 PM     HAIL             2 ESE HOKES BLUFF       33.98N 85.84W
03/27/2017  E1.75 INCH       ETOWAH             AL   PUBLIC

            .

0722 PM     HAIL             1 SW HOKES BLUFF        33.99N 85.87W
03/27/2017  E1.75 INCH       ETOWAH             AL   PUBLIC

            .

0718 PM     TSTM WND DMG     1 SSE HUEYTOWN          33.43N 86.99W
03/27/2017                   JEFFERSON          AL   PUBLIC

            RELAYED REPORT OF DOWNED TREES.

0711 PM     HAIL             GLENCOE                 33.96N 85.93W
03/27/2017  E1.25 INCH       ETOWAH             AL   PUBLIC

            .

0708 PM     HAIL             GADSDEN                 34.02N 86.00W
03/27/2017  E1.00 INCH       ETOWAH             AL   PUBLIC

            .

0706 PM     HAIL             GADSDEN MALL            34.00N 86.00W
03/27/2017  E1.50 INCH       ETOWAH             AL   PUBLIC

            .

0706 PM     HAIL             1 NNW GLENCOE           33.97N 85.94W
03/27/2017  E1.25 INCH       ETOWAH             AL   PUBLIC

            .

0701 PM     HAIL             2 ESE ATTALLA           34.00N 86.06W
03/27/2017  U1.75 INCH       ETOWAH             AL   PUBLIC

            .

0701 PM     HAIL             1 NE ATTALLA            34.02N 86.09W
03/27/2017  E1.25 INCH       ETOWAH             AL   PUBLIC

            .

0606 PM     TSTM WND DMG     2 NNE ASHVILLE          33.86N 86.25W
03/27/2017                   ST. CLAIR          AL   PUBLIC

            RELAYED REPORT OF TREES DOWNED.

0605 PM     HAIL             1 NE LOCUST FORK        33.91N 86.61W
03/27/2017  E1.75 INCH       BLOUNT             AL   PUBLIC

            .

0604 PM     HAIL             NEEDMORE                34.24N 87.59W
03/27/2017  E1.50 INCH       WINSTON            AL   PUBLIC

            .

0601 PM     HAIL             1 WNW NEEDMORE          34.25N 87.61W
03/27/2017  E1.00 INCH       WINSTON            AL   PUBLIC

            .

0601 PM     HAIL             HALEYVILLE              34.24N 87.61W
03/27/2017  U1.50 INCH       WINSTON            AL   PUBLIC

            .

0601 PM     HAIL             1 S HALEYVILLE          34.23N 87.62W
03/27/2017  E1.00 INCH       WINSTON            AL   PUBLIC

            .

0556 PM     TSTM WND DMG     3 SE CALDWELL           33.79N 86.32W
03/27/2017                   ST. CLAIR          AL   AMATEUR RADIO

            CARPORT DAMAGED, SHINGLES BLOWN OFF A
            RESIDENCE.

0550 PM     HAIL             BLOUNTSVILLE            34.08N 86.59W
03/27/2017  E1.25 INCH       BLOUNT             AL   PUBLIC

            .

0550 PM     HAIL             BLOUNTSVILLE            34.08N 86.59W
03/27/2017  E1.25 INCH       BLOUNT             AL   PUBLIC

            .

0545 PM     TSTM WND DMG     ODENVILLE               33.69N 86.39W
03/27/2017                   ST. CLAIR          AL   BROADCAST MEDIA

            TREES DOWNED; SHEET METAL BLOWN OFF A
            BUILDING.

0540 PM     HAIL             WARRIOR                 33.81N 86.81W
03/27/2017  E1.25 INCH       JEFFERSON          AL   PUBLIC

            .

0540 PM     HAIL             WARRIOR                 33.82N 86.82W
03/27/2017  E1.00 INCH       JEFFERSON          AL   PUBLIC

            .

0502 PM     HAIL             ASHVILLE                33.83N 86.26W
03/27/2017  E0.25 INCH       ST. CLAIR          AL   PUBLIC

            .

0457 PM     HAIL             1 ENE HACKLEBURG        34.28N 87.82W
03/27/2017  E1.00 INCH       MARION             AL   PUBLIC

            .

0434 PM     HAIL             1 SE CURRY              33.95N 87.21W
03/27/2017  E1.75 INCH       WALKER             AL   PUBLIC

            .

0434 PM     HAIL             1 SE CURRY              33.95N 87.20W
03/27/2017  E1.75 INCH       WALKER             AL   PUBLIC

            TIME CORRECTED.

0427 PM     HAIL             1 N MANCHESTER          33.92N 87.25W
03/27/2017  E1.25 INCH       WALKER             AL   PUBLIC

            TIME CORRECTED.

0422 PM     HAIL             2 WNW MANCHESTER        33.91N 87.28W
03/27/2017  E1.25 INCH       WALKER             AL   PUBLIC

            .

0422 PM     HAIL             1 ENE WALKER COUNTY AIR 33.91N 87.30W
03/27/2017  E1.25 INCH       WALKER             AL   PUBLIC

            .

0420 PM     HAIL             1 NE WALKER COUNTY AIRP 33.91N 87.30W
03/27/2017  M1.00 INCH       WALKER             AL   PUBLIC

            .

0420 PM     HAIL             2 W GAMBLE              33.88N 87.37W
03/27/2017  E0.75 INCH       WALKER             AL   PUBLIC

            DIME-SIZED HAIL REPORTED.

0333 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
03/27/2017  E1.00 INCH       CHEROKEE           AL   PUBLIC

            HAIL UP TO QUARTER-SIZED REPORTED.

0324 PM     HAIL             1 NW CENTRE             34.16N 85.68W
03/27/2017  E1.25 INCH       CHEROKEE           AL   PUBLIC

            .

0323 PM     TSTM WND DMG     2 SSW CHESNUT BAY RESOR 34.18N 85.72W
03/27/2017                   CHEROKEE           AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE, WIND DAMAGE. DETAILS
            UNKNOWN AT THIS TIME.

0320 PM     HAIL             2 ESE WEISS DAM         34.16N 85.72W
03/27/2017  E1.00 INCH       CHEROKEE           AL   EMERGENCY MNGR

            REPORTED BETWEEN LEESBURG AND CENTRE. .

0227 PM     TSTM WND DMG     2 NW SMOKE RISE         33.90N 86.84W
03/27/2017                   BLOUNT             AL   EMERGENCY MNGR

            EM REPORTED A DOWNED TREE.

&&

NWS BIRMINGHAM AL
IRIS SYSTEM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:12 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah63 min
Mar 27, 7:22 PM CDTSevere Thunderstorm WarningBMXJefferson38 min
Mar 27, 8:23 PM CDTSpecial Weather StatementBMXTalladega37 min
Mar 27, 8:29 PM CDTSpecial Weather StatementBMXCherokee, Etowah46 min
Mar 27, 8:42 PM CDTSpecial Weather StatementBMXCalhoun33 min
Mar 27, 8:51 PM CDTSpecial Weather StatementBMXClay, Talladega39 min
Mar 27, 10:42 PM CDTSpecial Weather StatementBMXMarion, Winston63 min
Mar 27, 11:16 PM CDTSpecial Weather StatementBMXTuscaloosa44 min
Mar 27, 11:43 PM CDTSpecial Weather StatementBMXMarion62 min
Mar 28, 12:03 AM CDTSpecial Weather StatementBMXLamar27 min
Mar 28, 12:12 AM CDTAreal Flood AdvisoryBMXMarion, Winston3 hr
Mar 28, 12:26 AM CDTSpecial Weather StatementBMXFayette34 min
Mar 28, 2:24 AM CDTSpecial Weather StatementBMXWalker51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.